Alert archive / Louisiana / Tornado Warnings in 2022
Tornado Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 22, 2022, 12:51 AM CDT for Caddo Parish, Louisiana; Harrison County, Texas. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 22, 2022, 12:51 AM CDT (05:51 UTC)
- Expired
- Mar 22, 2022, 1:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Caddo Parish, LA, Harrison County, TX
The radar
The Shreveport radar (KSHV), 33 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 22, 12:54 AM CDT | TSTM WND DMG | 10 Sw Waskom, TX | LARGE AMOUNT OF TREE DAMAGE, TWISTED, ON FM 31 1 MILE OFF WOODLY ROAD, TREES DOWN CAUSED 18 WHEELER TO WRECK. MORE TREE DAMAGE AT WOODLY ROAD AND FLOYD EVANS NORTH OF 31 ROAD CLOSED. TORNADO POSSIBLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 8:09 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 723 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
879
WFUS54 KSHV 220551
TORSHV
LAC017-TXC203-220615-
/O.NEW.KSHV.TO.W.0016.220322T0551Z-220322T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1251 AM CDT Tue Mar 22 2022
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
West central Caddo Parish in northwestern Louisiana...
Southeastern Harrison County in northeastern Texas...
* Until 115 AM CDT.
* At 1251 AM CDT, a severe thunderstorm capable of producing a
tornado was located near Elysian Fields, or 11 miles southeast of
Marshall, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Waskom around 110 AM CDT.
Other locations impacted by this tornadic thunderstorm include
Jonesville, Bethany, Leigh and Scottsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3239 9434 3269 9413 3254 9390 3237 9417
3235 9426
TIME...MOT...LOC 0551Z 230DEG 38KT 3239 9425
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
331 follow-up statement
081
WWUS54 KSHV 220605
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
105 AM CDT Tue Mar 22 2022
LAC017-TXC203-220615-
/O.CON.KSHV.TO.W.0016.000000T0000Z-220322T0615Z/
Caddo LA-Harrison TX-
105 AM CDT Tue Mar 22 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 AM CDT FOR WEST
CENTRAL CADDO PARISH IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
HARRISON COUNTIES...
At 105 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Waskom, or 14 miles east of Marshall, moving
northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
west central Caddo Parish in northwestern Louisiana and southeastern
Harrison Counties, including the following locations... Jonesville
and Bethany.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3244 9422 3265 9409 3254 9390 3238 9416
TIME...MOT...LOC 0605Z 230DEG 38KT 3249 9411
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
33What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 22, 12:21 AM CDT, 30 minutes earlier.
Area forecast discussion, Mar 22, 12:21 AM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1221 AM CDT Tue Mar 22 2022
.AVIATION...
Messy aviation conditions through at least mid morning with TSRA,
lower VSBYs, IFR to MVFR ceilings and VRB winds associated with
thunderstorm wind gusts. Eventually, we should see prevailing MVFR
or low VFR ceilings prevailing by late morning through the
afternoon hours as we lose the convection to the east of our
airspace. Look for post frontal gusts near 25 mph from the west
and northwest across at least the western half of our airspace by
the end of the TAF period.
13
&&
.PREV DISCUSSION... /issued 1038 PM CDT Mon Mar 21 2022/
UPDATE...
Convection is quickly evolving across Southwest Arkansas and East
Texas. Currently, the storms are still somewhat discrete and are
in somewhat broken line. Shear parameters remain very favorable
for supercell structures and tornadoes. In fact, latest
mesoanalysis suggests an even more favorable environment with
stronger low- level shear to the east over extreme Northwest
Louisiana and Southwest Arkansas. However, these storms are
starting to congeal in a QLCS, which should help to limit the
tornado potential somewhat, but low-level shear profiles are still
more than strong enough to support embedded QLCS tornadoes into
the early morning hours.
The expected line of convection is still expected to slow its
eastward progress or very nearly stall during the early morning
hours from Deep East Texas, into Northwest Louisiana, and
Southwest Arkansas. This will set the stage for very heavy
rainfall and flooding. Very little has changed in the forecast
regarding this threat.
PoPs were trimmed about from the eastern edge of the forecast area
through midnight. In addition, wind speeds have fallen below
advisory criteria, so the Wind Advisory was cancelled.
CN
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 44 63 41 66 / 0 0 0 0
MLU 45 61 41 65 / 10 0 0 0
DEQ 40 58 34 62 / 10 10 0 0
TXK 45 59 38 62 / 10 10 0 0
ELD 43 59 37 63 / 10 10 0 0
TYR 42 64 38 66 / 0 0 0 0
GGG 42 64 38 66 / 0 0 0 0
LFK 42 66 40 67 / 0 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through this afternoon for ARZ060-061-070>073.
LA...Flood Watch through this afternoon for LAZ001>006-010>014-
017>022.
OK...None.
TX...Flood Watch through this afternoon for TXZ112-126-137-138-
149>153-165>167.
&&
13/CNHazardous weather outlook, Mar 22, 12:30 AM CDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1230 AM CDT Tue Mar 22 2022 ARZ050-051-059>061-070>072-LAZ001>003-010-011-017-TXZ097-112-125- 126-136>138-149>153-165>167-221100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-Webster-De Soto-Red River-Sabine-Bowie- Cass-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1230 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Tonight... Tornado Watch 56 is in effect until 3 AM CDT.A Flood Watch is in effect until 4 PM CDT Tuesday. Thunderstorms will continue to increase in coverage and intensity tonight and into early Tuesday morning. A line of storms will also move into the area from the west. These storms may be severe. Tornadoes, large hail, possibly up to two inches in diameter, and damaging winds up to 80 mph will be possible. The line of storms is expected to stall across East Texas, Northwest Louisiana, and into Southwest Arkansas. Widespread rainfall amounts of 2 to 4 inches are possible with locally higher amounts of 6 inches or greater. Therefore, a Flood Watch is in effect until 4 PM CDT Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Showers and thunderstorms will be ongoing across Southern Arkansas, North Louisiana, and Deep East Texas Tuesday morning, with the severe and flash flood threats continuing over these areas before diminishing from west to east through early afternoon. Afterwards, cooler and drier conditions will settle back into the region for the remainder of the week into the weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will be needed tonight and into early Tuesday morning.. OKZ077-TXZ096-108>111-124-221100- McCurtain-Red River-Franklin-Titus-Camp-Morris-Wood- 1230 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of southeast Oklahoma and northeast Texas. .DAY ONE...Tonight... No hazardous weather is expected through the remainder of tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will not be needed tonight. ARZ073-LAZ004>006-012>014-018>022-221100- Union-Claiborne-Lincoln-Bienville-Jackson-Ouachita-Natchitoches- Winn-Grant-Caldwell-La Salle- 1230 AM CDT Tue Mar 22 2022 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana and northwest Louisiana. .DAY ONE...Tonight... A Flood Watch is in effect until 4 PM CDT Tuesday. A line of storms is expected to stall across Louisiana, and into Southwest Arkansas. Widespread rainfall amounts of 2 to 4 inches are possible with locally higher amounts of 6 inches or greater. Therefore, a Flood Watch is in effect until 4 PM CDT Tuesday afternoon. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms will be ongoing across Southern Arkansas and North Louisiana Tuesday morning. The storms are expected to re-intensify during the daytime hours bringing a renewed threat for severe weather and flash flooding, before diminishing from west to east through the afternoon. Tornadoes, large hail, and damaging winds will be possible, especially over Northeast and North Central Louisiana. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed early Tuesday morning, and will be needed during the day Tuesday. 09
In the hours before
Local storm report, Mar 21, 11:26 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1126 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 7 SW ORE CITY 32.74N 94.82W
03/21/2022 UPSHUR TX AMATEUR RADIO
POSSIBLE TORNADO DAMAGE EAST OF GILMER ON FM
1649 NEAR WILLIAMS ROAD WEST OF FM 1972.
TIME ESTIMATED FROM RADAR.
&&
CNLocal storm report, Mar 21, 11:27 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1127 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1028 PM TSTM WND DMG 4 ESE GILMER 32.71N 94.89W
03/21/2022 UPSHUR TX AMATEUR RADIO
CORRECTED TIME. POSSIBLE TORNADO DAMAGE TO A
HOUSE ON AZALEA ROAD OFF HWY 154 EAST OF
GILMER.
&&
CNLocal storm report, Mar 21, 11:33 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 7 W LINDEN 33.00N 94.48W
03/21/2022 CASS TX PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
&&
CNLocal storm report, Mar 21, 11:34 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT MON MAR 21 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG 7 W LINDEN 33.00N 94.49W
03/21/2022 CASS TX PUBLIC
REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
SHINGLES BLOWN OFF. TIME ESTIMATED FROM
RADAR.
&&
CNLocal storm report, Mar 22, 12:10 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1210 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 AM TSTM WND DMG 4 WNW MOUNT ENTERPRISE 31.94N 94.74W
03/21/2022 RUSK TX EMERGENCY MNGR
MAJOR DAMAGE TO TWO HOUSES, INCLUDING A
MISSING ROOF ON FM 2496 2 TO 3 MILES WEST OF
US 259. POSSIBLE TORNADO. TIME ESTIMATED
FROM RADAR.
&&
CNLocal storm report, Mar 22, 12:16 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT TUE MAR 22 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND DMG 4 WNW MOUNT ENTERPRISE 31.94N 94.74W
03/21/2022 RUSK TX EMERGENCY MNGR
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 4
WNW MOUNT ENTERPRISE. MAJOR DAMAGE TO TWO
HOUSES, INCLUDING A MISSING ROOF ON FM 2496
2 TO 3 MILES WEST OF US 259. POSSIBLE
TORNADO. TIME ESTIMATED FROM RADAR.
&&
CNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 11:15 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 60 min |
| Mar 22, 12:45 AM CDT | Severe Thunderstorm Warning | SHV | Caddo | 45 min |
| Mar 22, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 61 min |
| Mar 22, 2:12 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, Claiborne, Webster | 5 hr |
| Mar 22, 3:25 AM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 110 min |
| Mar 22, 4:05 AM CDT | Special Weather Statement | SHV | Bienville, Lincoln | 25 min |
| Mar 22, 4:58 AM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Sabine | 3 hr |
| Mar 22, 5:18 AM CDT | Areal Flood Warning | SHV | Bossier, Caddo, De Soto | 117 min |
| Mar 22, 5:30 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Natchitoches, Red River, Sabine | 43 min |
| Mar 22, 5:38 AM CDT | Special Weather Statement | SHV | Bienville | 37 min |
| Mar 22, 6:08 AM CDT | Special Weather Statement | SHV | Jackson, Natchitoches, Winn | 22 min |
| Mar 22, 7:17 AM CDT | Areal Flood Warning | SHV | Bossier, Caddo, Webster | 3 hr |
| Mar 22, 7:19 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, Ouachita, Winn | 41 min |
| Mar 22, 7:26 AM CDT | Areal Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
| Mar 22, 7:51 AM CDT | Areal Flood Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Sabine | 3 hr |
| Mar 22, 8:00 AM CDT | Special Weather Statement | SHV | Ouachita | 15 min |
| Mar 22, 9:47 AM CDT | Special Weather Statement | SHV | Caldwell, LaSalle | 43 min |
| Mar 22, 10:48 AM CDT | Areal Flood Advisory | SHV | Bienville, Caldwell, Claiborne, Jackson, LaSalle, Lincoln and 3 more | 3 hr |
| Mar 22, 10:57 AM CDT | Areal Flood Advisory | SHV | Claiborne, Union | 3 hr |
| Mar 21, 9:13 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 62 min |
| Mar 21, 9:33 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus, Upshur, Wood | 42 min |
| Mar 21, 9:36 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith, Upshur, Wood | 39 min |
| Mar 21, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River, Titus | 33 min |
| Mar 21, 9:59 PM CDT | Tornado Warning | SHV | Smith, Upshur, Wood | 29 min |
| Mar 21, 10:05 PM CDT | Tornado Warning | SHV | Smith | 25 min |
| Mar 21, 10:12 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 63 min |
| Mar 21, 10:16 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Harrison, Morris and 5 more | 59 min |
| Mar 21, 10:25 PM CDT | Tornado Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 50 min |
| Mar 21, 10:27 PM CDT | Tornado Warning | SHV | Gregg, Smith, Upshur | 29 min |
| Mar 21, 10:54 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Morris, Smith and 1 more | 36 min |
| Mar 21, 10:54 PM CDT | Tornado Warning | SHV | Cherokee, Nacogdoches, Rusk | 51 min |
| Mar 21, 11:02 PM CDT | Tornado Warning | SHV | Bowie, Cass | 43 min |
| Mar 21, 11:27 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Rusk, Smith and 2 more | 63 min |
| Mar 21, 11:42 PM CDT | Tornado Warning | SHV | Panola, Rusk | 33 min |
| Mar 21, 11:58 PM CDT | Flash Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 2 hr |
| Mar 22, 12:12 AM CDT | Tornado Warning | SHV | Harrison, Panola, Rusk | 33 min |
| Mar 22, 2:22 AM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk | 5 hr |
| Mar 22, 4:09 AM CDT | Special Weather Statement | SHV | Shelby | 36 min |
Nearby
Tornado Warnings in Louisiana, 2022Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.